Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Symptoms coming back while tapering Prednisone?


11-13-2013, 02:09 AM   #1
Holly95
Senior Member
 
Holly95's Avatar
 
Join Date: Oct 2013
Location: New Zealand
Symptoms coming back while tapering Prednisone?

I started taking 40mg of Prednisone on the 23/10/13 (day after diagnosis) and have been tapering 10mg each week, I'm now on my first dose of 10mg for this week and honestly I'm scared to come off the prednisone completely. Next week is my 5mg week, then no more prednisone, only 4g of Pentasa each day.

During my 40mg week I was pretty good towards the end of it, I could actually eat without looking pregnant 10 minutes later, as well as all the rest of the symptoms being a lot less severe, e.g I would be more uncomfortable and tight after eating something I shouldn't have, rather than vomiting with extreme nausea, cramping and bloating etc.
-I have still been keeping an eye on what I've been eating, I haven't gone crazy just because I was on meds!!

My 30mg week was much the same and I was thinking YAY progress!
However during my 20mg week I started to notice that most of the food I was eating was causing my symptoms to come back full force, and I had 3 days/nights of nausea, cramping, bloating and diarrhea without knowing what it was that caused that, I hadn't eaten anything that I could obviously contribute to it, so I'm still confused.

Now that I am on 10mg I am being extra extra careful what I am eating, but even the simple things that I could eat before diagnosis, like eggs, and sushi (wierd huh?) are not agreeing with me so much. Is that normal on a Prednisone taper? Will I go back to exactly how I was once i'm off it?
I'm scared at the prospect of going back to how I was, considering I have a phobia of vomiting that I'm obviously having to try to overcome, oh the joys!

Does that also mean that the Pentasa isn't working properly? Or that it's not strong enough? I'm so new to this
I'm not meant to see my surgeon until the 11/12/13 so I'm not sure what to do until then, unless I try to go back earlier, i'm really not sure.
I also had more blood tests done today, and have an order for a calprotectin test to be done.

I haven't had ANY side effects of the Prednisone that I was told to expect, absolutely nothing.. And usually with my body, if I don't get side effects that tends to mean it isn't working as well as it could. Sad but true.
Is it normal to go back to exactly how you were during a Prednisone Taper, or should I get in contact with my surgeon sooner than my expected appointment? Ugh, I have so much to learn! I don't even have any "safe" foods at the moment.
I've had to revert to taking my mebeverine, buscopan and tramadol again, which my surgeon had taken me off because he said I wouldn't need them while on Prednisone.
__________________
CD diagnosed 22/10/2013
Diagnosis taken away 14/02/2014
Back in the land of the undiagnosed....

Meds Started:
Prednisone 40mg taper - finished 26/11/2013
Pentasa 4g (8 tablets) - taken off me 14/02/2014
11-13-2013, 02:28 AM   #2
Samboi
Senior Member
 
Samboi's Avatar
 
Join Date: Jan 2012
Location: Australia

My Support Groups:
Hi Holly
It is not uncommon for the Pred taper to go awry around the 10-20mg range.
There are a couple of strategies you can adopt and you should do this In consultation with your GI. I have been able to do this over the phone when she is super busy.
You can slow your taper right down whilst the Pentasa kicks in.
You don't want to go back in to a flare.
The other possibility is that Pentasa isn't the right control drug for you - so might have to try another medication.
But just to reassure you - a Pred taper is usually a very bumpy ride!
So strap in!!
__________________
Dx - Crohns Disease - 1992
Ileostomy - Jan 2012, Reversed Aug 2013
Pred works, all else seems to fail
Trying Vedoluzimab - running out of options
Neupogen
11-13-2013, 03:18 AM   #3
TwinkleToes
Senior Member
 
TwinkleToes's Avatar
 
Join Date: May 2011
Location: Orlando, Florida
Hi Holly -

I was on Pentasa and Prednisone back in April and my GI warned me that symptoms will come back after the 20mg taper. After I went off of it is when I got out on Humira since my doc doesn't want to keep me on Prednisone for long periods of time.

Best of luck!
__________________
Dx'd Crohn's disease of the terminal ileum and colon.

Runner (Completed over 15 5K's, and one half-marathon!), Horseback Rider, Lover of the outdoors (especially when restrooms are around, wifey and Mama to two rescue dogs.

Medications:
4G Pentasa/day
40mg of Humira every week
175mg of Imuran daily
Prenatal Vitamin, Calcium/Magnesium, Iron/Vitamin C
11-13-2013, 04:39 PM   #4
Holly95
Senior Member
 
Holly95's Avatar
 
Join Date: Oct 2013
Location: New Zealand
Oh darn, looks like I'm in for a fun time then! At least it's normal I suppose
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Symptoms coming back while tapering Prednisone?
Thread Tools


All times are GMT -5. The time now is 11:49 AM.
Copyright 2006-2017 Crohnsforum.com